MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207560
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that front-end of biorci screw broke during surgery.Finally, a backup device was used to complete the surgery.No patient injury was reported.
 
Additional Manufacturer Narrative
One 8x25mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 5 mm of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness were found to meet print specification.As reported the screwdriver was removed from the screw during insertion then re-inserted this likely caused partial engagement leading to the distal end of the screws breakage.Per the device ifu ¿place the biorci screw securely on the screwdriver such that the screwdriver is fully engaged.Pass the screw and driver over the guide wire and into position.While applying tension to the graft, engage the screw until firmly fixed between the tunnel and the graft¿.Use error may have been a contributing factor to the event.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SCR BIORCI 8X25MM STRL BX 1
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6991934
Report Number1219602-2017-01353
Device Sequence Number1292945
Product Code MAI
UDI-Device Identifier03596010426222
UDI-Public(01)03596010426222(17)210922(10)50622391
Combination Product (Y/N)N
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model Number7207560
Device Catalogue Number7207560
Device Lot Number50622391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1